×

Approximation by finite element method of the model plasma problem. (English) Zbl 0712.76069

Summary: We analyze finite element approximations of the model plasma problem \(- \Delta w=\lambda (w-d)^+\) in \(\Omega\), \(w=0\) on \(\partial \Omega\), \(\lambda\int_{\Omega}(w-d)^+dx=j\), where \(\Omega\) is a bounded domain in \({\mathbb{R}}^ 2\) with boundary \(\partial \Omega\) and j is a given positive number; the function w and the real number \(\lambda\) are the unknowns, d is a parameter. We can show that the finite element approximation, in the case of numerical integration too, converges in the norms of \(H^ 1(\Omega)\) and \(L^{\infty}(\Omega)\) at the optimal rate.

MSC:

76M10 Finite element methods applied to problems in fluid mechanics
76X05 Ionized gas flow in electromagnetic fields; plasmic flow
PDFBibTeX XMLCite
Full Text: DOI EuDML

References:

[1] J. W. BARRETT, C. M. ELLIOTT, Finite element approximation of the plasma problem, To appear. Zbl0681.76114 · Zbl 0681.76114 · doi:10.1093/imanum/9.4.443
[2] G. CALOZ, Simulation numérique des équilibres d’un plasma dans un tokamak : modélisation et études mathématiques, Thése n^\circ 650, EPF, Lausanne, 1986.
[3] P. CIARLET, The finite element method for elliptic problems, North-Holland, Amsterdam, 1978. Zbl0383.65058 MR520174 · Zbl 0383.65058
[4] M. CROUZEIX, J. RAPPAZ, On numerical approximation in bifurcation theory, RMA 13, Masson, Paris, 1989. Zbl0687.65057 MR1069945 · Zbl 0687.65057
[5] A. FRIEDMANN, Variational principles and free boundary problems, Wiley, New York, 1982. Zbl0564.49002 MR679313 · Zbl 0564.49002
[6] V. GIRAULT, P. A. RAVIART, Finite element methods for Navier-Stokes equations, Springer-Verlag, Berlin, 1986. Zbl0585.65077 MR851383 · Zbl 0585.65077
[7] P. GRISVARD, Behavior of the solutions of an elliptic boundary value problem in a polygonal or polyhedral domain, Numerical solution of partial differential equations, B. Hubbard (ed.) (1976), pp. 207-274. Zbl0361.35022 MR466912 · Zbl 0361.35022
[8] F. KIKUCHI, K. NAKAZATO, T. USHIJIMA, Finite element approximation of a nonlinear eigenvalue problem related to MHD equilibria, Japan J. Appl. Math., 1 (1984), pp. 369-403. Zbl0634.76117 MR840803 · Zbl 0634.76117 · doi:10.1007/BF03167065
[9] A. NIJENHUIS, Strong derivatives and inverse mappings, Amer. Math. Monthly, 81 (1974), pp. 969-980. Zbl0296.58002 MR360958 · Zbl 0296.58002 · doi:10.2307/2319298
[10] [10] J. RAPPAZ, Approximation of a nondifferentiable nonlinear problem related to MHD equilibria, Numer. Math., 45 (1984), pp. 117-133. Zbl0527.65073 MR761884 · Zbl 0527.65073 · doi:10.1007/BF01379665
[11] R. TEMAM, A nonlinear eigenvalue problem: equilibrium shape of a confined plasma, Arch. Rat. Mech. Anal., 60 (1975), pp. 51-73. Zbl0328.35069 MR412637 · Zbl 0328.35069 · doi:10.1007/BF00281469
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.